Skip to Main content Skip to Navigation
Journal articles

Analyses of the Instabilities in the Discretized Diffusion Equations via Information Theory

Abstract : In a previous investigation (Bigerelle and Iost, 2004), the authors have proposed a physical interpretation of the instability λ = Δt/Δx2 > 1/2 of the parabolic partial differential equations when solved by finite differences. However, our results were obtained using integration techniques based on erf functions meaning that no statistical fluctuation was introduced in the mathematical background. In this paper, we showed that the diffusive system can be divided into sub-systems onto which a Brownian motion is applied. Monte Carlo simulations are carried out to reproduce the macroscopic diffusive system. It is shown that the amount of information characterized by the compression ratio of information of the system is pertinent to quantify the entropy of the system according to some concepts introduced by the authors (Bigerelle and Iost, 2007). Thanks to this mesoscopic discretization, it is proved that information on each sub-cell of the diffusion map decreases with time before the unstable equality λ = 1/2 and increases after this threshold involving an increase in negentropy, i.e., a decrease in entropy contrarily to the second principle of thermodynamics.
Document type :
Journal articles
Complete list of metadata

https://hal-uphf.archives-ouvertes.fr/hal-03448234
Contributor : Mylène Delrue Connect in order to contact the contributor
Submitted on : Thursday, November 25, 2021 - 9:31:46 AM
Last modification on : Friday, November 26, 2021 - 3:45:48 AM

Links full text

Identifiers

Citation

Maxence Bigerelle, Hakim Naceur, Alain Iost. Analyses of the Instabilities in the Discretized Diffusion Equations via Information Theory. Entropy, MDPI, 2016, 18 (4), pp.155-167. ⟨10.3390/e18040155⟩. ⟨hal-03448234⟩

Share

Metrics

Record views

6